Jump to content
CrazyBoards.org

Recommended Posts

Hello all, I'm looking for some med experience/anecdotes!

I am bipolar and also have anxiety, ADHD, and PTSD. Currently I'm taking Lamictal (400mg/day), Geodon (80mg/day), and Adderall (25mg/day). I'm looking to change it up because I am seriously struggling with the side effects. Since starting Geodon I am tired all the time (it doesn't help that I'm in the midst of a depressive episode) and I've gained 20+ pounds in two months. I think it's helping with the manic side (or maybe that's just because of the depressive episode I'm in?) but I can't deal with these side effects. The Adderall works great for my ADHD but I think it's making me too edgy/irritable for my liking. On top of it I have been having terrible anxiety lately.

I'm meeting with a new PMHNP next week and I like to research my med options ahead of time so that I feel more informed and can advocate for myself. I'm interested in Wellbutrin because it doesn't have weight gain associated with it, it helps with binge eating and supposedly helps you quit smoking (both current concerns of mine), and can work for both depression and ADHD. I'm also interested in Buspar as a possible anxiety med? I like that it also isn't associated with weight gain and that it isn't supposed to be sedating.

I've also taken Abilify in the past (before I took Geodon) and didn't experience any terrible side effects other than it making me sleepy but maybe combined with the right thing that wouldn't be as much of an issue?

Anyone have experience with this combo or a similar one? Any and all feedback appreciated! The med game is so overwhelming.

 

Share this post


Link to post
Share on other sites

I think you're right to maybe switch out the Geodon, tends to be very sedating and cause weight gain.

Wellbutrin is always a good/popular choice, many people seem to really love it and also have luck with quitting smoking on it (unfortunately, did nothing for my depression, no effect at all). I think it can possibly increase anxiety though, so watch out for that. Buspar I tried a looooooong time ago, don't remember/or know much about that one. Haven't heard much talk about it here.

You have some good/reasonable ideas, run them by your doc and hopefully they will titrate slowly (no one will start you on all 3 at once). Good luck!

  • Like 1

Share this post


Link to post
Share on other sites

I am not a geodon fan, but you should be careful that you still have enough. Hypo/mania coverage with only lamictal if you add Wellbutrin and lose your AP. Ever thought about latuda? 

Share this post


Link to post
Share on other sites
8 minutes ago, Iceberg said:

I am not a geodon fan, but you should be careful that you still have enough. Hypo/mania coverage with only lamictal if you add Wellbutrin and lose your AP. Ever thought about latuda? 

I've looked into latuda but I'm concerned again about the weight gain factor. I know it's not the worst possible side effect but it definitely doesn't help my depression and I'm worried about my health with how fast I gained on Geodon. When I was on abilify before I didn't gain so I might ask about replacing the Geodon with that in addition to the Wellbutrin and buspar? obviously depending on what the doc thinks but no combo I've tried so far has hit the mark. 

1 hour ago, Blahblah said:

I think you're right to maybe switch out the Geodon, tends to be very sedating and cause weight gain.

Wellbutrin is always a good/popular choice, many people seem to really love it and also have luck with quitting smoking on it (unfortunately, did nothing for my depression, no effect at all). I think it can possibly increase anxiety though, so watch out for that. Buspar I tried a looooooong time ago, don't remember/or know much about that one. Haven't heard much talk about it here.

You have some good/reasonable ideas, run them by your doc and hopefully they will titrate slowly (no one will start you on all 3 at once). Good luck!

Yeah I've read that Wellbutrin can exacerbate anxiety in some (though hopefully not as much as the Adderall seems to do) which is why I'm hoping I can add something like Buspar to combat that but who knows what will work, right? I know they won't shift everything at once but the waiting game is so hard! I just want to find what works and I feel like it's definitely been an uphill battle. 

Share this post


Link to post
Share on other sites

Buspar has not been that effective. You have to take it for a while before it works, not an as needed med. Nothing like the benzos. Some, of course, like it. I felt nothing after a month. It has been used as an antidepressant adjunct. 

Edited by notloki
add last 2 sentences

Share this post


Link to post
Share on other sites
1 hour ago, lunafox said:

I've looked into latuda but I'm concerned again about the weight gain factor. I know it's not the worst possible side effect but it definitely doesn't help my depression and I'm worried about my health with how fast I gained on Geodon. When I was on abilify before I didn't gain so I might ask about replacing the Geodon with that in addition to the Wellbutrin and buspar? obviously depending on what the doc thinks but no combo I've tried so far has hit the mark. 

Yeah I've read that Wellbutrin can exacerbate anxiety in some (though hopefully not as much as the Adderall seems to do) which is why I'm hoping I can add something like Buspar to combat that but who knows what will work, right? I know they won't shift everything at once but the waiting game is so hard! I just want to find what works and I feel like it's definitely been an uphill battle. 

Abilify+wellbutrin+ BuSpar in one round of changes is really a lot to cram in at once, it makes it hard to sort out problems vs benefits 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By MisterMelancholy
      I've been experiencing depersonalization frequently recently but I don't understand why. I probably don't fit the criteria of depersonalization disorder so the only other reason I could experience is if I used a psychedelic substance, which I do not. I've been wondering if depression is the cause of the depersonalization as it often, but not always, happens during MDD episodes. Could this be correct?
    • By MisterMelancholy
      Because of my depression, I like many people, have pitifully low self esteem.
      Ever since Iast year I been having a tendency to daydream of having a better life and various other powerfantasies I make up. When daydreaming my self esteem skyrockets and I feel good. But I kinda resent it because I hate vanity and I'm worried that having super high self esteem will make me arrogant and vain and grandiose. I also begin to kinda lose touch with reality and think that I'm above the rules and stuff like that. I'm worried about becoming egotistic.
      I had a debate about this 2 days ago with my therapist and she said that the daydreams aren't bad because it's better than having extremely low self esteem(paraphrased). I disagreed.
      So with all this in mind, is it an adaptive or maladaptive coping mechanism?
    • By mikl_pls
      My mood has been absolutely deplorable for the past month or so. I honestly don't know how to begin to describe how bad it is. I have a lot of the "negative" symptoms, a profound deficit of positive affect. Nothing in life gives me pleasure, suicidal thoughts begin to surface, and I sometimes descend further into psychotic depression. These are my depressive episodes. I don't know how else to paint the picture more thoroughly because I never know what to say, and it really bothers me when I'm like that when I'm around my boyfriend. I want to talk, but I can never think of anything to say, so I rely on him to start conversations.
      I don't get it... Dopamine has been posited to be a central neurotransmitter in the pathenogenesis of anhedonia, and I'm on multiple meds that supposedly on their own and in combinations with other meds I'm taking can treat anhedonia. What am I missing??
      I'm on Dexedrine up to 60 mg as needed, Vyvanse 50 mg, Wellbutrin 200 mg, Viibryd 40 mg (increases dopamine via postsynaptic 5-HT1A receptor stimulation), Vraylar 3 mg... What else could possibly help?
      There's no relief in sight when I'm like this.
    • By MisterMelancholy
      So I joined this forum to talk about my various mental health issues and try to find a solution or two with people who can relate. I been diagnosed with autism, clinical depression, and oppositional defiant disorder at various points in my life and I'm currently 16 years old at the time of this writing. I hope to have a great time with you guys.
    • By Cyclingsarah
      Hi guys,
      just started Lithium yesterday. I know it can take several weeks to work, but I already feel it clearing my head a bit.
      question tho. Can lithium make anxiety worse in the beginning - like SSRI’s? Because I now find myself very panicky
      I am also on lexapro and mirtazapine. 
×
×
  • Create New...